| Model Number |
M00558490 |
| Medical Device Problem Codes |
Burst Container or Vessel (1074); Inflation Problem (1310)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/23/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0402 captures the reportable event of balloon burst.Block h11: investigation results: the device was not returned for analysis and was reported to have been retained by the customer; therefore, a technical analysis could not be performed.With all available information, boston scientific concludes the reported event of balloon burst could not be confirmed.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of balloon burst was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the distal esophagus during an esophagogastroduodenoscopy (egd) with dilation procedure for dysphagia performed on (b)(6) 2026.During the procedure, the balloon burst after reaching a diameter of 18mm and could not be inflated.No piece of balloon detached inside the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fully recovered.